Red lump under lip following lip fillers however there was no filler injected at this site? (Photo)

I had lip fillers about a year ago and my top lip was unsymmetrical so I have recently got juvederm lip filler one week ago. the practitioner said they put a tiny bit around the vermillion border on that side and added more to the other which completely evened them. A week later i have a red, swollen lump underneath my lip on the side that was hardly touched. What is it and what is the treatment?

Doctor Answers 7

Lump after Lip Injection

It is recommended to allow 2 weeks for all swelling and bruising to subside. If the lump is still present after 2 weeks, return to your injector for an evaluation of the area. Juvederm is a hyaluronic acid based filler and it can be dissolved with hyaluronidase. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 23 reviews

Lip filler

This early after the treatment it is hard to tell if that will resolve on its own or not. Wait two weeks to see if it is just swelling or a bruise.  If it is in fact filler it can be dissolved with hyaluronidase. Good luck with your recovery!

Michelle Ellern, DO
Livingston Physician

Lump on lip

It is best to wait two weeks for the swelling to subside.  After that return to your injector for a follow up visit and discuss your concerns.  If it bothers you it can be dissolved with hyaluronidase.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Lump in lip area

It is best to wait the full two weeks for the swelling to resolve.  The lump may not be noticeable after that time.  If the lump is still present, return to your injector for an evaluation of the area.  

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Lump after lip filler injection

I believe it is important to wait 7-10 days, and in some cases up to 14 days, for any swelling or bruising to resolve. If at that point, you still have a lump, I would followup with your injector to discuss your concerns. Juvederm is a hyaluronic acid based filler and so it can be reversed with hyaluronidase. 

Lip Augmentation with Fillers or Lip Implant or Fat --- Go Slow, Use Cannulas -- Reverse with Hyaluronidase If Unhappy

If unhappy you can reverse but my suggestion would be to wait 2 weeks before deciding on your next step.  Swelling takes some time to go down after injection.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Red lump 1 year after lip filler

This is probably a granuloma and could improve with hyaluronidase. If this does not improve the problem, 5FU and Kenalog might help. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.